Louisiana, 2004Damaging Winds in Louisiana, June 2, 2004
June 2, 2004 · NWS JAN · 6 events in 5 counties and zones
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 2:15 AM CST, 25 minutes earlier.
Area forecast discussion, Jun 2, 2:15 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT WED JUN 2 2004
.DISCUSSION...
LINEAR THUNDERSTORM COMPLEX ADVANCING INTO WRN ZONES THIS MORNING
WILL BRING ANOTHER ROUND OF HEAVY RAINFALL TODAY. THE ASSOCIATED
SHORTWAVE WILL BE SLOW TO EXIT REGION TODAY AND EXPECT HIGH POPS
MOST AREAS MUCH OF THE DAY. WILL SEE PERIODS OF HEAVY RAINFALL WRN
ZONES DUE TO INTENSITY OF MCS. POSSIBILITY OF HEAVY RAINFALL
CONTINUES FOR SRN ZONES TODAY DUE TO PROXIMITY OF FRONT. WARM FRONT
NOTED NEAR SRN BORDER SHOULD LIFT NWD DURING THE AFTERNOON TO
ENHANCE POTENTIAL. WILL MAINTAIN FLOOD WATCH FOR NE LA AND CENTRAL
AND SRN MS FOR TODAY. TROUGH EXITS ERN ZONES THIS EVENING AND MID
LEVEL MOISTURE DECREASES. 850 MB FLOW VEERS TO NW BY MIDNIGHT AS THE
LOW LEVEL TROUGH SWINGS TO THE EAST AND NEXT SURFACE BOUNDARY DROPS
SWD.
THE REMNANTS OF THE BOUNDARY WILL DROP INTO SRN ZONES BY THURSDAY
AFTERNOON AS ANOTHER WEAK WAVE APPROACHES. NEXT MOISTURE EXPECTED
SRN ZONES ALONG AND S OF BOUNDARY. ANOTHER WAVE INDICATED FOR
THURSDAY NIGHT ALTHOUGH MODELS DIVERGE ON STRENGTH OF UPPER SUPPORT.
EVER PRESENT BOUNDARY SRN ZONES FRIDAY. GENERAL TROUGHING OVER THE
AREAS WILL DEEPEN SLIGHTLY AS A HEALTHY SHORTWAVE DROPS ACROSS THE
MIDWEST ALONG THE WRN EDGE OF THE LONG WAVE TROUGH. BEST POPS ONCE
AGAIN SRN ZONES WHERE BEST LOW LEVEL THETAE FIELDS PERSIST S OF THE
SURFACE BOUNDARY.
GFS FINALLY BEGINS TO SHIFT LONG WAVE TROUGH EWD BY THE WEEKEND...
ALTHOUGH EUROPEAN MODEL DEVELOPS WEAK UPPER RIDGING A LITTLE FASTER.
THIS SHOULD MEAN A CHANGE TO A MORE DIURNAL CONVECTIVE PATTERN WITH
GENERAL SLY FLOW AT LOW LEVELS AND A ZONAL TO FLAT RIDGING PATTERN
FOR THE LOWER MS RIVER VALLEY. SHOULD ALSO SEE SLIGHT WARMING TREND
FOR AFTERNOON TEMPS BY THE WEEKEND.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TODAY FOR HINDS COUNTY FOR LAKE DOCKERY.
FLASH FLOOD WATCH TODAY SOUTH OF A LINE FROM MAYERSVILLE TO
CANTON TO MERIDIAN.
LA...FLASH FLOOD WATCH TODAY FOR PORTIONS OF NORTHEAST LOUISIANA.
AR...NONE.
&&Hazardous weather outlook, Jun 1, 2:02 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT TUE JUN 01 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022002-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
302 PM CDT TUE JUN 01 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND WEDNESDAY...
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME
SOUTHWEST MISSISSIPPI INTO EAST LOUISIANA LATE TONIGHT AND
WEDNESDAY. THE AREA OF CONCERN IS SOUTH OF A MEADVILLE TO
NATCHEZ TO JONESVILLE LINE WHERE...WIND GUSTS OF 65 MILES AN HOUR
AND HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE.
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY
ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTH
MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM QUITMAN TO JACKSON
TO RAYVILLE LOUISIANA. THE RISK WITH STRONGER STORMS WILL BE WIND
GUSTS TO 50 MILES AN HOUR AND SMALL HAIL ALONG WITH FREQUENT
LIGHTNING AND HEAVY DOWNPOURS. .
THE REMNANTS OF A FRONT WILL LINGER SOUTH OF INTERSTATE 20 AND
WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS THOSE LOCATIONS.
AN UPPER LEVEL WEATHER DISTURBANCE WILL ALSO SWING ACROSS THE
REGION AND WILL PROVIDE UPPER SUPPORT FOR STRONG CONVECTION.
...FLOODING...
STRONG THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL LATER
TONIGHT INTO WEDNESDAY FOR MANY AREAS ALONG AND SOUTH OF A LINE
FROM LAUREL TO PORT GIBSON TO WINNSBORO LOUISIANA. PONDING OF
WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING
AREAS.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HINDS COUNTY FOR A
POTENTIAL DAM FAILURE IN BYRAM. PLEASE REFER TO THE FLASH FLOOD
WATCH PRODUCT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...
...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED ON WEDNESDAY
SHOULD EXIT THE REGION WEDNESDAY NIGHT... BEFORE THE NEXT WEATHER
SYSTEM PIVOTS INTO THE AREA LATER ON THURSDAY INTO THURSDAY
NIGHT. THE PRIMARY REGION OF CONCERN WILL BE AREAS ALONG AND
SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO DEKALB. THESE
STORMS WILL BE CAPABLE OF GUSTY WINDS AND SMALL HAIL. FREQUENT
DANGEROUS LIGHTNING WILL ALSO OCCUR.
THE REMNANTS OF THE FRONT WILL CONTINUE ACROSS THE REGION THIS
WILL PROVIDE SUFFICIENT LIFT FOR THE DEVELOPMENT OF STRONG
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOONS.
...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THROUGH WEDNESDAY BUT
IS NOT EXPECTED FOR THE PERIOD THURSDAY THROUGH NEXT TUESDAY..
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Franklin
- When
- June 2, 2:40 AM CST to 2:45 AM CST
- Where
- Franklin County, Winnsboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.167, -91.733
Several power lines and trees were blown.
Thunderstorm Wind, Richland
- When
- June 2, 2:55 AM CST to 3:00 AM CST
- Where
- Richland County, Rayville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.483, -91.750
Several trees and power lines were blown down.
Thunderstorm Wind, Franklin
- When
- June 2, 3:00 AM CST to 3:15 AM CST
- Where
- Franklin County, Crowville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.250, -91.583
Several power lines and trees were blown down.
Thunderstorm Wind, Concordia
- When
- June 2, 3:00 AM CST to 3:15 AM CST
- Where
- Concordia County, 5 mi E of Clayton
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -91.467
A few power lines and trees were blown down around Lake St. John.
Thunderstorm Wind, East Carroll
- When
- June 2, 3:50 AM CST to 3:55 AM CST
- Where
- East Carroll County, 12 mi W of Sondheimer
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.550, -91.383
Several trees and power lines were blown down.
Thunderstorm Wind, West Carroll
- When
- June 2, 3:55 AM CST
- Where
- West Carroll County, Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -91.383
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402645, 5402646, 5402647, 5402648, 5402649, 5402650.